Alert archive / North Dakota / Wind Advisories in 2016

Wind Advisory 26, NWS Bismarck, ND

October 31, 201613 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 31, 2016, 4:57 AM CDT for 13 counties in North Dakota. It took effect at Oct 31, 2016, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2016, 4:57 AM CDT (09:57 UTC)
In effect from
Oct 31, 2016, 12:00 PM CDT
Expired
Oct 31, 2016, 7:07 PM CDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 21 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS73 KBIS 310957
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CDT MON OCT 31 2016

NDZ031>033-040-041-043-044-311800-
/O.UPG.KBIS.HW.A.0003.161031T1700Z-161101T0100Z/
/O.NEW.KBIS.HW.W.0004.161031T1500Z-161101T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...BOWMAN...HETTINGER
357 AM MDT MON OCT 31 2016

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ018>020-034-042-045-311800-
/O.UPG.KBIS.HW.A.0003.161031T1700Z-161101T0100Z/
/O.NEW.KBIS.WI.Y.0026.161031T1700Z-161101T0100Z/
DUNN-MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...MANDAN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN
457 AM CDT MON OCT 31 2016 /357 AM MDT MON OCT 31 2016/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING. 

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ017-021-035-046-311800-
/O.NEW.KBIS.WI.Y.0026.161031T1700Z-161101T0100Z/
MCKENZIE-MCLEAN-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...WATFORD CITY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...BISMARCK...LINTON...STRASBURG
457 AM CDT MON OCT 31 2016 /357 AM MDT MON OCT 31 2016/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING. 

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
255 
WWUS73 KBIS 311439
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
939 AM CDT MON OCT 31 2016

NDZ042-045-312245-
/O.UPG.KBIS.WI.Y.0026.161031T1700Z-161101T0100Z/
/O.EXB.KBIS.HW.W.0004.161031T1500Z-161101T0200Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...CARSON...NEW LEIPZIG...
FORT YATES...SELFRIDGE...SOLEN
939 AM CDT MON OCT 31 2016 /839 AM MDT MON OCT 31 2016/

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. THIS REPLACES THE WIND ADVISORY THAT WAS IN EFFECT.

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ031>033-040-041-043-044-312245-
/O.EXT.KBIS.HW.W.0004.161031T1500Z-161101T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...BOWMAN...HETTINGER
839 AM MDT MON OCT 31 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ036-037-047-048-050-051-312245-
/O.EXB.KBIS.WI.Y.0026.161031T2000Z-161101T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...TAPPEN...JAMESTOWN...
NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...
OAKES...ELLENDALE
939 AM CDT MON OCT 31 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ017>021-034-035-046-312245-
/O.EXT.KBIS.WI.Y.0026.161031T1700Z-161101T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MANDAN...BISMARCK...LINTON...STRASBURG
939 AM CDT MON OCT 31 2016 /839 AM MDT MON OCT 31 2016/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PJA
343 
WWUS73 KBIS 311750
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1250 PM CDT MON OCT 31 2016

NDZ031>033-040>045-010200-
/O.CON.KBIS.HW.W.0004.000000T0000Z-161101T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...
HETTINGER...FORT YATES...SELFRIDGE...SOLEN
1250 PM CDT MON OCT 31 2016 /1150 AM MDT MON OCT 31 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ017>021-034-035-046-010200-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-161101T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MANDAN...BISMARCK...LINTON...STRASBURG
1250 PM CDT MON OCT 31 2016 /1150 AM MDT MON OCT 31 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ036-037-047-048-050-051-010200-
/O.CON.KBIS.WI.Y.0026.161031T2000Z-161101T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...TAPPEN...JAMESTOWN...
NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...
OAKES...ELLENDALE
1250 PM CDT MON OCT 31 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PJA
990 
WWUS73 KBIS 311928
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
228 PM CDT MON OCT 31 2016

NDZ031>033-040>045-010200-
/O.CON.KBIS.HW.W.0004.000000T0000Z-161101T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...
HETTINGER...FORT YATES...SELFRIDGE...SOLEN
228 PM CDT MON OCT 31 2016 /128 PM MDT MON OCT 31 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ017>021-034-035-046-010300-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-161101T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MANDAN...BISMARCK...LINTON...STRASBURG
228 PM CDT MON OCT 31 2016 /128 PM MDT MON OCT 31 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ036-037-047-048-050-051-010300-
/O.CON.KBIS.WI.Y.0026.161031T2000Z-161101T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...TAPPEN...JAMESTOWN...
NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...
OAKES...ELLENDALE
228 PM CDT MON OCT 31 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE EXPECTED.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PJA
067 
WWUS73 KBIS 010007
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT MON OCT 31 2016

NDZ031>033-040>045-010115-
/O.CAN.KBIS.HW.W.0004.000000T0000Z-161101T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...
HETTINGER...FORT YATES...SELFRIDGE...SOLEN
707 PM CDT MON OCT 31 2016 /607 PM MDT MON OCT 31 2016/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH
WIND WARNING. 

IT WILL REMAIN BREEZY THIS EVENING....BUT WINDS WILL REMAIN BELOW
HIGH WIND WARNING CRITERIA.

$$

NDZ017>021-034>037-046>048-050-051-010115-
/O.CAN.KBIS.WI.Y.0026.000000T0000Z-161101T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MANDAN...BISMARCK...STEELE...TAPPEN...
JAMESTOWN...LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...
EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
707 PM CDT MON OCT 31 2016 /607 PM MDT MON OCT 31 2016/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

IT WILL BE BREEZY THIS EVENING...BUT WINDS WILL REMAIN BELOW
ADVISORY CRITERIA.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 31, 4:15 AM CDT, 42 minutes earlier.

Area forecast discussion, Oct 31, 4:15 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
415 AM CDT Mon Oct 31 2016

.SHORT TERM...(Today and tonight)
Issued at 415 AM CDT Mon Oct 31 2016

Strong westerly winds and chances for rain across the north will be
the focus of the short term forecast.

The morning challenge will be patchy fog and low stratus in western
and central ND. The 07Z RAP and HRRR are in good agreement on patchy
fog and low stratus lifting northward through the morning. Northern
areas will likely see lingering stratus and fog persisting into the
early afternoon.

Strong westerly wind gusts to around 60 mph are possible in the
southwest, as a deep surface low traverses North Dakota. The latest
guidance shows steep lapse rates and good mixing of upper level
winds down to the surface across portions of southwest and central
North Dakota. Winds will start to increase in the southwest by mid
morning and spread eastward into central and south central areas
through the early afternoon. The strongest winds are expected in
Bowman, Adams, Slope, Hettinger, Stark, Golden Valley, and Billings
counties where a High Wind warning has been issued. Surrounding
counties, into central ND, have been included in a Wind Advisory.

The aforementioned surface low will bring chances for rain,
primarily across the north. Showers will gradually scoot east and
flow northeastward through the day, tapering off through the
overnight hours.

.LONG TERM...(Tuesday through Sunday)
Issued at 415 AM CDT Mon Oct 31 2016

Quiet weather. Above average temperatures and dry conditions
highlight the long term forecast.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 142 AM CDT Mon Oct 31 2016

Low stratus and strong westerly winds will be the focus for the 06Z
TAF period.

Low stratus, with possible periods of fog, will create IFR and LIFR
conditions at each of the sites; though there is uncertainty as to
whether fog will impact KISN. Periods of VLIFR conditions will occur
at KDIK through at least 08Z. Additionally, strong westerly winds
will start around 17Z at KDIK, KBIS, and KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM
MDT/ this evening for NDZ017>021-034-035-042-045-046.

High Wind Warning from 9 AM this morning to 6 PM MDT this
evening for NDZ031>033-040-041-043-044.

&&

AC
Hazardous weather outlook, Oct 31, 1:43 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
143 AM CDT MON OCT 31 2016

NDZ001>005-009>013-017-021>023-025-035>037-046>048-050-051-010645-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
143 AM CDT MON OCT 31 2016 /1243 AM MDT MON OCT 31 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>020-031>034-040>045-010645-
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
143 AM CDT MON OCT 31 2016 /1243 AM MDT MON OCT 31 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WESTERLY WINDS ARE POSSIBLE MONDAY...WITH GUSTS AROUND 50
MPH.

A HIGH WIND WATCH HAS BEEN ISSUED. FOR MORE INFORMATION VISIT
WEATHER.GOV/BISMARCK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:57 AM CDTHigh Wind WarningBISAdams, Billings, Bowman, Golden Valley, Grant, Hettinger and 2 more14 hr

Nearby

Wind Advisories in North Dakota, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.